MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71453204
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Arthralgia (2355); Swelling/ Edema (4577); Medical device site infection (4845)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery was performed on (b)(6) 2019, the patient experienced pain, swelling, fever and infection.A revision surgery was performed on the (b)(6) 2023 to treat this adverse event in which a lgn ps high flex xlpe sz 1-2 15mm was exchanged while a lgen ii 7.5mm resur pat 26mm, lgn rev tibia base sz 1 lt and a lgn ox constrained fem 3 lt remained.In addition, the surgeon does not believe that the product is at fault.The current health status of the patient remains unknown.
 
Additional Manufacturer Narrative
B2: outcomes attributed to adverse event.Section h3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, per complaint details, a revision was performed almost 4 years post total knee arthroplasty due to the patient experienced pain, swelling, fever and infection.Reportedly, the surgeon does not believe that the product is at fault.It was communicated that the requested medical documentation was not available; therefore, clinical factors (and/or source of the infection) which could have contributed to the reported event could not be definitively concluded and a causal relationship could not be confirmed.The patient impact beyond the reported unspecified symptomatic infection and insert revision could not be determined.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that infection has been identified in possible adverse effects.Active, local infection or previous intra-articular infections are identified in contraindications for total knee replacement.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.Additionally, since the device batch number was not provided, a review of the sterilization records could not be performed.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 1-2 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18100847
Report Number1020279-2023-02185
Device Sequence Number12692280
Product Code JWH
UDI-Device Identifier00885556034989
UDI-Public00885556034989
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71453204
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71421163 / LOT: UNKNOWN.; PN: 71424001 / LOT: UNKNOWN.; PN: 71932634 / LOT: UNKNOWN.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown